Renal glycosuria associated with the use of angiotensinconverting enzyme inhibitors has been previously reported in two patients. A third patient was studied who developed isolated glycosuria associated with lisinopril therapy. As in the two previously described patients, this patient had a normal serum glucose level, underlying hypertension, and onset of glycosuria between 2 and 16 weeks after initiation of therapy with an angiotensin-converting enzyme inhibitor. The patient had renal artery stenosis with elevated renin levels. Age, time until resolution of glycosuria, and a rise in serum creatinine level did not have a consistent relationship with glycosuria associated with angiotensin-converting enzyme inhibitor therapy. Since glycosuria was the only defect noted, without evidence of any other urinary solutes, angiotensin-converting enzyme inhibitors may exert an effect on the glucose-specific proximal tubule transport system.
(Arch Intern Med. 1992;152:1081-1083)
Milavetz JJ, Popovtzer MM. Angiotensin-Converting Enzyme Inhibitors and Glycosuria. Arch Intern Med. 1992;152(5):1081–1083. doi:10.1001/archinte.1992.00400170151027
Customize your JAMA Network experience by selecting one or more topics from the list below.